Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 383, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2007, 6:06 PM CDT for Brewster County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2007, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 11, 2007, 6:32 PM CDT
- In force
- 26 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:13 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 3:13 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT MON JUN 11 2007 .DISCUSSION... FORECAST CONFIDENCE IS SOMEWHAT HIGH THROUGH THE NEXT FEW DAYS... THEN DEGRADES THEREAFTER...PARTICULARLY WITH REGARDS TO POP AND QPF. TROUGH OVER THE DESERT SOUTHWEST IS FORECAST TO TRANSLATE EAST AND DIMINISH SOMEWHAT AS IT BUMPS INTO A PERSISTENT UPPER RIDGE PARKED OVER THE EASTERN PLAINS. AMPLE MOISTURE ACCOMPANIES THIS SYSTEM... WITH PWAT VALUES EXCEEDING 4 CM OVER MUCH OF THE FORECAST AREA EXPECTED TONIGHT. HAVE RAMPED DOWN HPC QPF GUIDANCE SOMEWHAT GIVEN COVERAGE OF CONVECTION...AND WHILE COVERAGE DOES NOT WARRANT A FLASH FLOOD WATCH...LOCALIZED HEAVY RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE NOT OUT OF THE QUESTION OF ALONG WITH ATTENDANT FLASH FLOODING. CONVECTION ONGOING OVER THE NORTHWESTERN HALF OF THE FORECAST AREA PRESENTLY WILL CONTINUE AND INCREASE IN COVERAGE THIS EVENING. KINEMATIC PARAMETERS DO NOT FAVOR ORGANIZED STORMSCALE ROTATION...AND WETBULB ZERO HEIGHTS ARGUE AGAINST LARGE HAIL. MARGINALLY SEVERE MICROBURSTS AND HAIL WILL BE THE PRIMARY SEVERE THREATS THIS EVENING BEFORE THE PBL STABILIZES SOMEWHAT. THEREAFTER...THE SHORTWAVE TROUGH LIFTS NORTHEAST AND PERSISTS OVER THE CENTRAL PLAINS...WITH A WEAKNESS EXTENDING SOUTH ACROSS THE CWFA TUESDAY AND WEDNESDAY. OVERALL FORCING WEAKENS AND THE MIDLEVEL THETAE RIDGE ATTENUATES SOMEWHAT. THIS ARGUES FOR A REDUCTION OF POPS...WITH THE BEST CHANCES CONFINED TO THE ELEVATED HEAT SOURCES BOTH DAYS. FOR THURSDAY THROUGH SUNDAY...CONVECTIVE FEEDBACK IN THE MODELS AND PLACEMENT OF RESIDUAL OUTFLOW BOUNDARIES MAKES POP FORECASTS PROBLEMATIC. AT THIS TIME...HAVE STAYED FAIRLY CLOSE TO GUIDANCE...WITH THE BEST CHANCES OF PRECIP CONFINED TO THE ELEVATED HEAT SOURCES DURING THE DAY AND OVER NORTHERN ZONES AT NIGHT GIVEN THE POTENTIAL FOR MCS DEVELOPMENT OVER THE HIGHER TERRAIN OF NM. HAVE STAYED CLOSE TO THE OPERATIONAL GFS MOS TEMPERATURES THROUGH THE FORECAST CYCLE...THESE NUMBERS LIE ON THE LOW END OF THE GFS ENSEMBLE ENVELOP AND APPEARS REASONABLE GIVEN THE MOIST AIRMASS WE FIND OURSELVES IN. DIDNT GET CUTE WITH QPF AND POP BEYOND THURSDAY GIVEN OUR UNCERTAINTY AT LONG TIME RANGES. A MODEL/MOS BLEND OF GUIDANCE WINDS LOOK OKAY...BUT /AS USUAL/ MODEL DEWPOINTS REQUIRED SOME ATTENTION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 89 68 91 / 20 30 20 10 CARLSBAD NM 64 90 64 94 / 50 20 20 10 DRYDEN TX 68 89 68 93 / 20 30 20 10 FORT STOCKTON TX 67 89 67 93 / 40 30 30 20 GUADALUPE PASS TX 60 86 63 90 / 50 20 20 10 HOBBS NM 66 90 64 91 / 40 30 20 10 MARFA TX 56 80 56 87 / 50 30 30 20 MIDLAND INTL AIRPORT TX 68 89 67 94 / 30 30 20 10 ODESSA TX 68 89 67 95 / 30 30 20 10 WINK TX 72 94 67 99 / 40 30 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Jun 11, 2:13 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT MON JUN 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT MON JUN 11 2007 /113 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND CONTINUE OVER NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS COULD APPROACH OR EXCEED SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE THUNDERSTORMS BECOMING ISOLATED DURING THE MID TO LATE WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE... BUT THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:21 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jun 11, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.